MAUDE Adverse Event Report: SMITHS MEDICAL, ASD INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD INC. BIVONA; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT18GN35NGF032N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation results: one custom bivona tracheostomy tube was returned for investigation in used condition.Using a syringe, 5 cc of air was inserted into the inflation valve.The cuff inflated, but quickly deflated.A leak test was performed.A leak was detected in the airway line below the inflation balloon.The source of the leak was a cut in the airway line.Custom devices are 200% inspected for leaks and cuff symmetry, which require the cuff to remain inflated.If the cut was present at the manufacturing site, the device would not have passed inspection.The investigation did not identify a manufacturing defect.The instructions for use (ifu) instructs the user to guard against product damage by avoiding contact with sharp edges.The product came into contact with a sharp edge.This was identified as the root cause of the issue.
 
Event or Problem Description
It was reported that the pilot balloon of the bivona tracheostomy tube was leaking.The tracheostomy tube had to be changed out as a result.No patient injury or complications were reported in relation to this event.

Brand Name
BIVONA
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD INC.
6000 nathan lane
minneapolis, mn
MDR Report Key10379662
Report Number3012307300-2020-06850
Device Sequence Number2898408
Product Code JOH
UDI-Device Identifier15019517157697
UDI-Public15019517157697
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFT18GN35NGF032N
Device Catalogue NumberFT18GN35NGF032N
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2020
Initial Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;